# SDR 98ZZZX2117

- Difficulty date: April 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N180BH
- Make and model: Cessna 180H
- Aircraft serial: 18052132
- Engine: Cont O470R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: SA640518
- Condition: Failed
- Location: Nr 5
- Part time: 198 hours
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

ABOUT 15 SECONDS AFTER TAKEOFF, ENGINE BEGAN TO RUN ROUGH AND LOSE POWER.  PILOT COULD NOT MAINTAIN ALTITUDE, AND MADE AN UNEVENTFUL LANDING.  INSPECTED ENGINE, FOUND NR 5 PISTON BROKEN AND NO LONGER IN THE CYLINDER; ALSO, A 2 INCH CRACK FROM BASE OF NR 5 PISTON LEADING UP TO BACK BONE OF CASE.
